Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 51, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 23, 2020, 3:29 AM MST for 13 counties in New Mexico. It took effect at Dec 23, 2020, 10:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2020, 3:29 AM MST (10:29 UTC)
- In effect from
- Dec 23, 2020, 10:00 AM MST
- Expired
- Dec 23, 2020, 4:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Colfax County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 30 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2830 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
873 WWUS75 KABQ 231029 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 329 AM MST Wed Dec 23 2020 NMZ201-204-206-207-219-221-222-227-230-231830- /O.NEW.KABQ.WI.Y.0051.201223T1700Z-201223T2300Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- West Central Highlands- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Johnson and Bartlett Mesas Including Raton Pass-Union County- 329 AM MST Wed Dec 23 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph, with occasional gusts to near 50 mph expected. * WHERE...Northwest Plateau, Northwest Highlands, West Central Mountains, West Central Highlands, Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood, Estancia Valley, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From 10 AM this morning to 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds on area roadways will create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ223-231830- /O.EXT.KABQ.WI.Y.0050.000000T0000Z-201223T2300Z/ Central Highlands- 329 AM MST Wed Dec 23 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 25 to 35 mph with occasional gusts up to 55 mph expected. * WHERE...Central Highlands. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Strong crosswinds can be expected on north to south oriented highways such as U.S. 285 through Clines Corners to Vaughn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ212>215-226-229-232>234-239-231300- /O.CON.KABQ.WI.Y.0050.000000T0000Z-201223T1300Z/ Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-South Central Mountains- Northeast Highlands-Eastern San Miguel County-Guadalupe County- Quay County-Eastern Lincoln County- 329 AM MST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Glorieta Mesa Including Glorieta Pass, Northeast Highlands, Sangre de Cristo Mountains, Quay County, Eastern San Miguel County, and Guadalupe County. * WHEN...Until 6 AM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Strong crosswinds can be expected on north to south oriented highways such as U.S. 84 from Romeroville to Interstate 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
914 WWUS75 KABQ 231357 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 657 AM MST Wed Dec 23 2020 NMZ223-232300- /O.CON.KABQ.WI.Y.0050.000000T0000Z-201223T2300Z/ Central Highlands- 657 AM MST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... * WHAT...West to northwest winds 25 to 35 mph with occasional gusts up to 55 mph expected. * WHERE...Central Highlands. * WHEN...Until 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. * ADDITIONAL DETAILS...Strong crosswinds can be expected on north to south oriented highways such as U.S. 285 through Clines Corners to Vaughn. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ201-204-206-207-219-221-222-227-230-232300- /O.CON.KABQ.WI.Y.0051.201223T1700Z-201223T2300Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- West Central Highlands- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Johnson and Bartlett Mesas Including Raton Pass-Union County- 657 AM MST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph, with occasional gusts to near 50 mph expected. * WHERE...Northwest Plateau, Northwest Highlands, West Central Mountains, West Central Highlands, Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood, Estancia Valley, Johnson and Bartlett Mesas Including Raton Pass and Union County. * WHEN...From 10 AM this morning to 4 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Strong crosswinds on area roadways will create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
886 WWUS75 KABQ 232244 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 344 PM MST Wed Dec 23 2020 NMZ201-204-206-207-219-221-222-227-230-232345- /O.EXP.KABQ.WI.Y.0051.000000T0000Z-201223T2300Z/ Northwest Plateau-Northwest Highlands-West Central Mountains- West Central Highlands- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Johnson and Bartlett Mesas Including Raton Pass-Union County- 344 PM MST Wed Dec 23 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... Breezy conditions will continue into the early evening hours, however, winds are expected to remain below advisory criteria. Therefore, the Wind Advisory will be allowed to expire. $$ NMZ223-232345- /O.EXP.KABQ.WI.Y.0050.000000T0000Z-201223T2300Z/ Central Highlands- 344 PM MST Wed Dec 23 2020 ...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON... Breezy conditions will continue into the early evening hours, however, winds are expected to remain below advisory criteria. Therefore, the Wind Advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 23, 3:18 AM MST, 11 minutes earlier.
Area forecast discussion, Dec 23, 3:18 AM MST, 11 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 318 AM MST Wed Dec 23 2020 .SYNOPSIS... Breezy to windy conditions will persist across portions of northern and central New Mexico this afternoon. Temperatures will fall today behind a potent cold front, with some locales reaching 10 to 27 degrees cooler than the previous day's readings. Light snowfall is possible over the northern mountains, but very little accumulation is expected. Temperatures will rebound starting Thursday, with dry conditions prevailing. Another round of breezy winds are expected over the weekend. Chances for widespread precipitation increase early next week as a Pacific storm system descends into the state. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... A potent upper level trough will eject out of the Rockies today and push a strong cold front across the area. Strong winds aloft rounding the base of the trough will move over New Mexico and result in blustery conditions. A Wind Advisory remains in effect through 6AM MST, but will extended the central highlands through 4PM. Will also add Union Co. beginning at 10AM MST for strong winds behind the backdoor segment of the cold front and also add the northwest flow favored areas from Farmington southeast through Albuquerque to Moriarty. Strong cold air advection behind the front will result in highs 15-25 degrees less than yesterday's and generally 5-15 degrees below normal. This airmass will also be extremely dry, with PWATs forecast to dip below 0.10" today and negative dewpoint temperatures making an appearance. Winds will gradually decouple after sunset and tonight will be one of the coldest, if not the coldest, so far this winter season for a number of locales including Albuquerque. An upper level ridge will pump-up over the Desert Southwest and Great Basin Thursday and begin creeping east toward New Mexico, bringing warmer temperatures but still below normal most areas. LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)... Amplified ridging will build over the Desert Southwest on Thursday, allowing northwest flow aloft and rising pressure heights to warm temperatures. Conditions will remain dry until a weak system moves in off the coast of SoCal Thursday night. Models have been moderately consistent with depicting a moisture-starved low entering the region Friday, but a shower or two across the western portions of northern and central NM is possible. The system's trajectory remains up for debate across the suite of models and as such, have placed slight chance PoPs across the west, especially across the high terrain. With the ejection of the weak H5 low, strengthening zonal flow sets up across the state over the weekend. A leeside sfc low will deepen, allowing breezy to windy conditions to prevail along and east of the central mountain chain. Meanwhile, a potent storm system begins to track inland off the PacNW coast. Model consensus is still lacking on this system's evolution. Currently the ECMWF and CMC are in more agreement in regard to its timing, with the GFS lagging behind. What is consistent model-wide is a system rich in moisture, as it progs east across the Land of Enchantment. This would potentially bring widespread precipitation Monday through Wednesday along with colder temperatures. 11/12 && .FIRE WEATHER... Very windy conditions are forecast today as a strong cold front races east across the state and brings a much colder and drier airmass. Vent rates will be good to excellent today, but will be mostly poor Thursday into Friday as an upper level ridge moves east across the region. A weak upper level low will move east across the state late Friday, brining some moisture but very little in the way of wetting precipitation. Moderate westerly flow and a warming trend will prevail over the weekend, with temperatures rising above normal areawide by Sunday. An upper level low and associated cold front will impact the area between Monday and Wednesday of next week, but the timing and extent of wetting precipitation is of low forecast confidence at this time given notable 00Z model solution spread. 11 && .AVIATION... 06Z TAF CYCLE Westerly to southwesterly winds remain at most terminals this evening, with a few tricky spots in western and central valley locales to include KABQ. Winds did decouple for over an hour at KABQ out of the ESE before returning to the WSW this past hour. This back and forth at KABQ will remain tricky to forecast through the night. LLWS will be of particular concern through the overnight, especially at KABQ as much strong westerlies lay just off the deck over much of the forecast area. Stronger NW winds arrive through western and central NM Wednesday through the morning with strong northerly winds dropping southward across the eastern plains. Peak gusts of 25-40kts will be possible Wednesday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 34 6 36 9 / 0 0 0 0 Dulce........................... 31 -1 34 5 / 5 0 0 0 Cuba............................ 31 2 32 10 / 5 0 0 0 Gallup.......................... 34 -2 42 5 / 0 0 0 0 El Morro........................ 33 3 42 8 / 0 0 0 0 Grants.......................... 37 2 41 7 / 0 0 0 0 Quemado......................... 36 7 43 17 / 0 0 0 0 Magdalena....................... 39 15 43 22 / 0 0 0 0 Datil........................... 35 13 43 20 / 0 0 0 0 Reserve......................... 44 6 52 18 / 0 0 0 0 Glenwood........................ 52 19 54 28 / 0 0 0 0 Chama........................... 27 -3 32 9 / 10 5 0 0 Los Alamos...................... 31 13 35 21 / 10 5 0 0 Pecos........................... 32 12 39 24 / 5 10 0 0 Cerro/Questa.................... 25 3 32 12 / 10 10 0 0 Red River....................... 19 0 32 13 / 20 10 0 0 Angel Fire...................... 20 -17 33 -11 / 10 10 0 0 Taos............................ 28 -4 33 6 / 10 5 0 0 Mora............................ 28 7 41 19 / 10 10 0 0 Espanola........................ 32 8 37 17 / 10 0 0 0 Santa Fe........................ 31 11 36 20 / 10 0 0 0 Santa Fe Airport................ 32 7 38 15 / 5 0 0 0 Albuquerque Foothills........... 37 18 40 22 / 0 0 0 0 Albuquerque Heights............. 39 17 41 19 / 0 0 0 0 Albuquerque Valley.............. 41 11 43 17 / 0 0 0 0 Albuquerque West Mesa........... 38 16 41 20 / 0 0 0 0 Belen........................... 44 10 43 16 / 0 0 0 0 Bernalillo...................... 38 13 41 18 / 0 0 0 0 Bosque Farms.................... 42 9 43 15 / 0 0 0 0 Corrales........................ 39 13 41 18 / 0 0 0 0 Los Lunas....................... 43 9 43 15 / 0 0 0 0 Placitas........................ 35 16 38 21 / 0 0 0 0 Rio Rancho...................... 38 15 40 21 / 0 0 0 0 Socorro......................... 46 14 45 20 / 0 0 0 0 Sandia Park/Cedar Crest......... 31 16 36 23 / 5 0 0 0 Tijeras......................... 32 14 37 21 / 0 0 0 0 Edgewood........................ 32 11 38 18 / 0 0 0 0 Moriarty/Estancia............... 34 4 39 9 / 0 0 0 0 Clines Corners.................. 30 6 37 17 / 0 0 0 0 Mountainair..................... 33 12 39 20 / 0 0 0 0 Gran Quivira.................... 33 12 40 19 / 0 0 0 0 Carrizozo....................... 41 14 44 23 / 0 0 0 0 Ruidoso......................... 37 18 41 25 / 0 0 0 0 Capulin......................... 30 6 41 19 / 5 0 0 0 Raton........................... 36 -2 46 13 / 10 10 0 0 Springer........................ 35 1 47 12 / 10 10 0 0 Las Vegas....................... 34 4 44 20 / 5 0 0 0 Clayton......................... 36 14 49 26 / 0 0 0 0 Roy............................. 36 12 48 19 / 5 0 0 0 Conchas......................... 42 12 51 18 / 5 0 0 0 Santa Rosa...................... 43 13 50 19 / 5 0 0 0 Tucumcari....................... 43 14 53 19 / 0 0 0 0 Clovis.......................... 44 16 51 22 / 0 0 0 0 Portales........................ 46 14 52 20 / 0 0 0 0 Fort Sumner..................... 46 16 53 20 / 0 0 0 0 Roswell......................... 56 13 54 19 / 0 0 0 0 Picacho......................... 49 16 51 25 / 0 0 0 0 Elk............................. 50 15 50 24 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 10 AM this morning to 4 PM MST this afternoon for the following zones... NMZ201-204-206-207-219-221-222-227-230. Wind Advisory until 6 AM MST early this morning for the following zones... NMZ212>215-226-229-232>234-239. Wind Advisory until 4 PM MST this afternoon for the following zones... NMZ223. && 11/12
Hazardous weather outlook, Dec 22, 8:49 AM MST, 18 hours 40 minutes before
Hazardous Weather Outlook...UPDATE National Weather Service Albuquerque NM 849 AM MST Tue Dec 22 2020 NMZ201>241-231200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 849 AM MST Tue Dec 22 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight West winds sustained at 25 to 35 mph with gusts up to 50 mph are expected this afternoon and through the nighttime hours along the central mountain chain and into portions of the eastern plains. There may be 2-3 hours of critical fire weather conditions over the East Central Plains this afternoon. In addition, spotty light snow may develop over the peaks of the San Juan/Tusas and Sangre de Cristo mountains tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Temperatures will be significantly colder Wednesday and will be in conjunction with gusty northwest to west winds. Winds are expected to diminish later in the day on Wednesday. Light snow may continue over the peaks of the San Juan/Tusas and Sangre de Cristo mountains tonight Wednesday and spread into the Raton Pass area. However, any snow accumulations are expected to be meager. Strong westerly winds are possible again Saturday and Sunday. A wetter storm system may approach New Mexico on Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind speeds, snowfall and any associated impacts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx.
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.